Dynamical scaling in dissipative Burgers turbulence

T. J. Newman

    Research output: Contribution to journalArticle

    7 Citations (Scopus)

    Abstract

    An exact asymptotic analysis is performed for the two-point correlation function C(r,t) in dissipative Burgers turbulence with bounded initial data, in arbitrary spatial dimension d. Contrary to the usual scaling hypothesis of a single dynamic length scale, it is found that C contains two dynamic scales: a diffusive scale lD~t1/2 for very large r and a superdiffusive scale L(t)~ta for r«lD, where a=(d+1)/(d+2). The consequences for conventional scaling theory are discussed. Finally, some simple scaling arguments are presented within the ``toy model'' of disordered systems theory, which may be exactly mapped onto the current problem.
    Original languageEnglish
    Pages (from-to)6989-6999
    Number of pages11
    JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
    Volume55
    Issue number6
    DOIs
    Publication statusPublished - Jun 1997

    Fingerprint Dive into the research topics of 'Dynamical scaling in dissipative Burgers turbulence'. Together they form a unique fingerprint.

  • Cite this